Ozempic

Gary Vincent

Member
Relationship to Diabetes
Type 2
I have been on Ozempic since Dec 7 firstly at 0.25ml/weekly, didn't feel too bad, but as I progressed through Christmas I began to feel quite ill, on my fourth injection of 0.25ml I became very very ill, raging stomach pain, sweating vomiting, diarrhoea.
At first I didn't suspect the ozempic thinking I had tolerated three doses, and put it down to a gastric bug, but starting my first 0.5mg dose quickly disadvised me of that opinion.
Within 24 hours I was in severe abdominal pain,sweating diarrhoea, chills and vomiting big time.
I had the doctor out, he did some bloods and the results showed my pancreas had suffered a severe allergic reaction and I was told to stop immediately. ( I had already decided the cure was worse than the ailment.)
Ozempic has a half life of 7 days, so injecting 0.25ml is metabolised to 0.125ml in 7 days, then the next 0.25ml dose increases your load to 0.375ml, a week later that has metabolised to 0.187ml then you add a further 0.25ml which brings it up to 0.4375ml
so you can see its an increasing load, when my first 0.5ml dose increased it to 0.8375ml which dumped my pancreas over the edge.
I'm sure it may be fine for others but just be aware of these symptoms.
 

Lucyr

Well-Known Member
Relationship to Diabetes
Type 2
I have been on Ozempic since Dec 7 firstly at 0.25ml/weekly, didn't feel too bad, but as I progressed through Christmas I began to feel quite ill, on my fourth injection of 0.25ml I became very very ill, raging stomach pain, sweating vomiting, diarrhoea.
At first I didn't suspect the ozempic thinking I had tolerated three doses, and put it down to a gastric bug, but starting my first 0.5mg dose quickly disadvised me of that opinion.
Within 24 hours I was in severe abdominal pain,sweating diarrhoea, chills and vomiting big time.
I had the doctor out, he did some bloods and the results showed my pancreas had suffered a severe allergic reaction and I was told to stop immediately. ( I had already decided the cure was worse than the ailment.)
Ozempic has a half life of 7 days, so injecting 0.25ml is metabolised to 0.125ml in 7 days, then the next 0.25ml dose increases your load to 0.375ml, a week later that has metabolised to 0.187ml then you add a further 0.25ml which brings it up to 0.4375ml
so you can see its an increasing load, when my first 0.5ml dose increased it to 0.8375ml which dumped my pancreas over the edge.
I'm sure it may be fine for others but just be aware of these symptoms.
Sorry you’ve had bad side effects with it. I don’t think it’s doing anything at all for me now, not really noticing anything from it. I’m eating 1500 calories a day too, through calorie counting not through the ozempic fullness (as not really getting that now), and still not losing any weight.
 

Spoon

Active Member
Relationship to Diabetes
Type 2
Sorry you’ve had bad side effects with it. I don’t think it’s doing anything at all for me now, not really noticing anything from it. I’m eating 1500 calories a day too, through calorie counting not through the ozempic fullness (as not really getting that now), and still not losing any weight.
We just have to try these things don’t we - it’s an experiment to some extent. I don’t weigh myself so don’t know about Lyxumia and if I lost weight but if I did - what a horrible way to lose weight. Lyxumia is flogged as a weightloss aid online which boggles my mind as who would voluntarily feel like that just to lose weight? I’d rather be fat! @Gary Vincent hope you feel better soon - I felt so much better after stopping Lyxumia and my blood glucose dropped immediately. @lucy what else are you taking? One of my meds is gliclizide and my GP and Nurse said I wouldn’t lose weight whilst taking them. To be honest weightloss isn’t a goal as it’s very problematic for me but I don’t want to gain any more either.
 

Lucyr

Well-Known Member
Relationship to Diabetes
Type 2
We just have to try these things don’t we - it’s an experiment to some extent. I don’t weigh myself so don’t know about Lyxumia and if I lost weight but if I did - what a horrible way to lose weight. Lyxumia is flogged as a weightloss aid online which boggles my mind as who would voluntarily feel like that just to lose weight? I’d rather be fat! @Gary Vincent hope you feel better soon - I felt so much better after stopping Lyxumia and my blood glucose dropped immediately. @lucy what else are you taking? One of my meds is gliclizide and my GP and Nurse said I wouldn’t lose weight whilst taking them. To be honest weightloss isn’t a goal as it’s very problematic for me but I don’t want to gain any more either.
I’m taking:

Lantus
Apidra
Metformin
Ozempic
Propanalol

Both insulin’s still on my pre-ozempic doses. I might need to drop the calories lower I think, I lost loads of weight on 1200 a few years ago so not sure why I’m not losing any on 1500. My activity level is pretty non existent at the moment with working from home and the swimming pools shut, but exercise is supposed to be a minor part of weight loss. The weight is my main goal here I’m not aiming to get off the insulin (unless that happens naturally through losing weight etc)
 

Spoon

Active Member
Relationship to Diabetes
Type 2
I’m taking:

Lantus
Apidra
Metformin
Ozempic
Propanalol

Both insulin’s still on my pre-ozempic doses. I might need to drop the calories lower I think, I lost loads of weight on 1200 a few years ago so not sure why I’m not losing any on 1500. My activity level is pretty non existent at the moment with working from home and the swimming pools shut, but exercise is supposed to be a minor part of weight loss. The weight is my main goal here I’m not aiming to get off the insulin (unless that happens naturally through losing weight etc)
I can’t really advise on weightloss other than 1200 Calories a day seems very low and the question is, is it sustainable if you get there? Maybe you can get a referral to a dietician? My Nurse and GP are always adamant that the controlled BG takes priority over weightloss, which I’m quite glad of tbh as I don’t need the added pressure of weightloss on top of everything else.
 

Lucyr

Well-Known Member
Relationship to Diabetes
Type 2
I can’t really advise on weightloss other than 1200 Calories a day seems very low and the question is, is it sustainable if you get there? Maybe you can get a referral to a dietician? My Nurse and GP are always adamant that the controlled BG takes priority over weightloss, which I’m quite glad of tbh as I don’t need the added pressure of weightloss on top of everything else.
1200 isn’t sustainable for me no, that’s why I’m not doing it at the moment. Just frustrating that I can eat 1500 calories a day or 2500 calories a day and the result is the same - stable weight. I’ve seen a dietician before, they showed me the plate, carbohydrates, protein, veg, avoid fats, all the usual stuff. Advised that it isn’t necessary to calorie count just stick to plate method, which doesn’t work either... frustrating!
 

Spoon

Active Member
Relationship to Diabetes
Type 2
At least it is stable ! Insulin can cause weight gain. I know how frustrating it is an you have my every sympathy. I have basically given up on trying to lose weight and am instead focusing on healthy behaviours - if you’re interested Google ‘health at every size’ it’s well researched and a different way of looking at things. I think it’s hard for us as a society to separate ‘health’ from losing weight but there are other things we can all do to improve our health
 

everydayupsanddowns

Administrator
Staff member
Relationship to Diabetes
Type 1
Insulin can cause weight gain

I know it has that reputation for weight gain, but as someone who has been using insulin for 30 years and still weighs pretty much the same as I did in my 20s, all I can say is that weight gain with insulin isn’t inevitable.

Well done for focusing on healthy behaviors though. Lower weight can be associated with lower risk... but weight loss is not always necessarily healthy!
 
Top